Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 19, NWS St. Louis, MO

April 23, 2010Lincoln County, Montgomery County, Warren County, Missouri

NWS St. Louis, MO issued this tornado warning at Apr 23, 2010, 6:51 PM CDT for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2010, 6:51 PM CDT (23:51 UTC)
Expired
Apr 23, 2010, 7:30 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 50 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 7:25 PM CDTTORNADO7 Nnw Warrenton, MOLAW ENFORCEMENT REPORTED TORNADO BETWEEN WARRENTON AND TRUXTON...LOCATION ESTIMATED.
Apr 23, 7:29 PM CDTTORNADO4 E Hawk Point, MOSMALL TORNADO ON THE GROUND WITH HEAVY ROTATION AND A LARGE WALL CLOUD...ONE MILE WEST OF THIS LOCATION.
Apr 23, 7:30 PM CDTFUNNEL CLOUDHawk Point, MONUMEROUS REPORTS OF FUNNEL CLOUDS RECEIVED FROM THE PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WFUS53 KLSX 232351
TORLSX
MOC113-139-219-240030-
/O.NEW.KLSX.TO.W.0019.100423T2351Z-100424T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 730 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 5 MILES NORTHWEST OF WARRENTON...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROY...HAWK POINT...MOSCOW MILLS...DAVIS...TRUXTON AND CAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3914 9114 3899 9083 3876 9120 3887 9135
TIME...MOT...LOC 2350Z 219DEG 19KT 3889 9120

$$

KANOFSKY
2 follow-up statements
542 
WWUS53 KLSX 240002
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT FRI APR 23 2010

MOC139-240010-
/O.CAN.KLSX.TO.W.0019.000000T0000Z-100424T0030Z/
MONTGOMERY MO-
702 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR MONTGOMERY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3899 9083 3882 9116 3885 9128 3897 9127
      3914 9114
TIME...MOT...LOC 0000Z 219DEG 19KT 3893 9116

$$

MOC113-219-240030-
/O.CON.KLSX.TO.W.0019.000000T0000Z-100424T0030Z/
WARREN MO-LINCOLN MO-
702 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LINCOLN AND NORTH
CENTRAL WARREN COUNTIES UNTIL 730 PM CDT...

AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES 
NORTHWEST OF WARRENTON. DOPPLER RADAR INDICATED THIS TORNADO WAS 
MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TROY...HAWK POINT...MOSCOW MILLS...DAVIS...TRUXTON AND CAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3899 9083 3882 9116 3885 9128 3897 9127
      3914 9114
TIME...MOT...LOC 0000Z 219DEG 19KT 3893 9116

$$

KANOFSKY
597 
WWUS53 KLSX 240016
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT FRI APR 23 2010

MOC113-219-240030-
/O.CON.KLSX.TO.W.0019.000000T0000Z-100424T0030Z/
WARREN MO-LINCOLN MO-
716 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN LINCOLN AND NORTH
CENTRAL WARREN COUNTIES UNTIL 730 PM CDT...

AT 656 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 MILES 
NORTHWEST OF WARRENTON. DOPPLER RADAR INDICATED THIS TORNADO WAS 
MOVING NORTHEAST AT 20 MPH. AT 710 PM CDT...THE PUBLIC REPORTED 
POSSIBLE ROTATION 2 MILES NORTH OF JONESBURG AND NORTH OF INTERSTATE 
70.

LOCATIONS IMPACTED INCLUDE...
  TROY...MOSCOW MILLS...DAVIS AND CAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3899 9083 3887 9108 3889 9127 3897 9127
      3914 9114
TIME...MOT...LOC 0013Z 219DEG 19KT 3898 9110

$$

KANOFSKY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:17 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 23, 6:17 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT FRI APR 23 2010

.DISCUSSION...
/352 PM CDT FRI APR 23 2010/

ACTIVITY THAT DEVELOPED ALONG WARM FRONT HAS LIFTED NORTHWARD AWAY
FROM REGION. NOW KEEPING EYE ON WARM SECTOR AS SPC MESOANALYSIS
SHOWS INCREASING MUCAPES...SURFACE DEWPOINTS...AS WELL AS SURFACE
BASED CAPES AND DECENT WIND SHEAR IN THE LOWER 6KM. SO MAIN FORECAST
ISSUES IN THE SHORT TERM WILL BE CHANCES OF SEVERE WEATHER THIS
EVENING AND AGAIN ON SATURDAY DUE TO SEVERAL WAVES ASSOCIATED WITH
THE WEATHER SYSTEM CENTERED OVER EASTERN CO THIS AFTERNOON.

FOR TONIGHT...WARM FRONT EXTENDING FROM SURFACE LOW OVER EASTERN CO
THROUGH NORTHERN KANSAS THEN INTO MO FROM KMCI TO JUST SOUTH OF KSTL
AS OF 20Z...WILL TAKE ITS TIME LIFTING NORTHWARD OUT OF AREA. SO
WITH SLOW MOVEMENT...WILL SEE STORMS CONTINUE TO DEVELOP SOUTH OF
BOUNDARY IN WARM SECTOR...THEN DRIFT NORTHWARD TOWARDS FRONT
BECOMING MORE SURFACE BASED WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE WITH SOME OF THE STORMS. STORMS TO TAPER
OFF AFTER 06Z.

ON SATURDAY...BETTER CHANCES OF SEVERE WEATHER AS STRONG UPPER LEVEL
LOW FINALLY ROTATES AROUND THE BASE OF THE TROF STRENGTHENING
SURFACE LOW ALONG COLD FRONTAL BOUNDARY. THE SURFACE LOW WILL LIFT
NORTHEASTWARD THROUGH SOUTHEAST MO/SOUTHERN IL DURING THE DAY ON
SATURDAY WITH DECENT DEEP LAYER SHEAR...HELICITY VALUES AND CAPES.
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE THE
PRIMARY THREATS MAINLY ALONG AND SOUTH OF INTERSTATE 70...THOUGH
ISOLATED SEVERE WEATHER NOT OUT OF THE QUESTION FURTHER NORTH DUE TO
THE COLD CORE UPPER LEVEL LOW...STEEP MIDLEVEL LAPSE RATES AND
MODERATE TO STRONG DEEP LAYER SHEAR. THE MAIN THREATS IN THIS AREA
WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES.

SHOWERS AND THUNDERSTORMS TO TAPER OFF SATURDAY NIGHT AS MAIN SYSTEM
EXITS REGION. HOWEVER...WILL SEE SEVERAL SHORTWAVES SLIDE THROUGH
AREA ON THE BACKSIDE OF THIS SYSTEM...WITH SHOWERS POSSIBLE THROUGH
SUNDAY NIGHT. COULD SEE ADDITIONAL SHOWERS MONDAY AND MONDAY
NIGHT...BUT CONFIDENCE IS LOW AT THIS TIME...SO HAVE SILENT SLIGHT
CHANCE POPS DURING THIS PERIOD.

BEYOND THAT...DRY AND COOLER WEATHER IN STORE FOR THE REGION TUESDAY
THROUGH THURSDAY. EXTENDED MODELS ARE HINTING AT ANOTHER ROUND OF
ACTIVITY FOR THURSDAY NIGHT AND FRIDAY...SO ADDED MENTION DURING
THIS PERIOD.

BYRD

&&

.AVIATION...
/612 PM CDT FRI APR 23 2010/

AREA OF SHRA/SCT TSRA OVER CNTRL AND ERN MO WILL CONTINUE TO MOVE
NNEWD AFFECTING KUIN/KCOU THROUGH 03Z AND HAVE INCLUDED TEMPO FOR
SHRA WITH VCTS TO ACCOUNT FOR THIS. A FEW OF THESE STORMS MAY
PRODUCE HAIL AND WIND GUSTS TO 40KTS AND VSBYS MAY FALL TO 1SM
IN HEAVY RAIN. UNDER FURTHER EAST...KSTL/KSUS IS ON THE ERN
FRINGE OF THIS AREA...SO JUST HAVE VCTS. AREA OF TSRA OVER FAR
SERN MO/WRN AR WILL MOVE UP NWD AFFECTING KSTL LATER THIS EVENING
AND OVERNIGHT. EXPECT MVFR CIGS AND VSBYS THROUGH MID MORNING WITH
A REPRIEVE FROM THE RAIN BEFORE A COLD FRONT MOVES FROM WEST TO
EAST BRINGING ADDITIONAL TSRA TO THE AREA.

SPECIFICS FOR KSTL...EXPECT SCT TSRA EARLY THIS EVENING WITH A
BETTER CHANCE OF RAIN AFFECTING THE AREA AFT 03Z. MVFR CIGS ARE
LIKELY OVERNIGHT INTO MID MORNING SATURDAY. ADDITIONAL TSRA ARE
EXPECTED ON SATURDAY AFTERNOON AS A COLD FRONT MOVES ACROSS ERN
MO.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 23, 3:54 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT FRI APR 23 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
354 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT AS A FEW ROUNDS MOVE
THROUGH THE AREA. THERE IS A SLIGHT RISK FOR SEVERE STORMS...
ESPECIALLY FOR THIS EVENING...WHERE A FEW STORMS MAY PRODUCE
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR FURTHER
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST
STORM PREDICTION CENTER WATCH PRODUCTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN LIKELY ON SATURDAY. THERE IS A SLIGHT RISK
FOR SEVERE STORMS...WHERE A FEW STORMS MAY PRODUCE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

In the hours before

Special weather statement, Apr 23, 5:48 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT FRI APR 23 2010

MOZ050-051-232330-
CALLAWAY MO-MONTGOMERY MO-
548 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHEASTERN
CALLAWAY COUNTIES UNTIL 630 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WILLIAMSBURG...OR 14 MILES EAST
OF FULTON...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MONTGOMERY CITY...
  WELLSVILLE...
  MINEOLA...
  WILLIAMSBURG...
  SHAMROCK...
  DANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY
Special weather statement, Apr 23, 6:02 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI APR 23 2010

MOZ051-060-232330-
MONTGOMERY MO-WARREN MO-
602 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND NORTHWESTERN
WARREN COUNTIES UNTIL 630 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIG SPRING...OR 9 MILES NORTH OF HERMANN...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JONESBURG...
  HIGH HILL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY
Special weather statement, Apr 23, 6:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT FRI APR 23 2010

MOZ034-041-042-232330-
AUDRAIN MO-BOONE MO-MONROE MO-
606 PM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONROE...
NORTHWESTERN AUDRAIN AND NORTHWESTERN BOONE COUNTIES UNTIL 630 PM
CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STURGEON...OR 14 MILES EAST
OF FAYETTE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STURGEON...
  MADISON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KANOFSKY

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.